Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

7 year old. Had vomiting and loose motion. Given augmentin. Is it due to tonsillitis?

hi doctor. my child (almost 7 y.o) has been discharged from the hospital 5 days ago...then she was advised to finish for 5 days Augmentin . At the 4th day, she started to experience loose motion. We completed the antibiotic til the 5th day. After that, she still experience loose motion with vomiting this time. Especially after eating, she vomits. Is that part of the side effect of the tonsillitis/anti-biotic she has taken?
Asked On : Fri, 1 Mar 2013
Answers:  2 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
The causes for loose motions in your child are :
1. Parenteral diarrhea, in which loose motions develop due to infection anywhere like tonsillitis or ear
2. Antibiotic associated, which is common with Augmentin.
Nothing to worry, it is looking like antibiotic associated diarrhea.
Try to maintain her hydration by giving sips of oral rehydration solutions and monitor her hydration.
Probiotic like Saccharomyces or lactobacillus will help to restore normal protective gut flora and decrease loose stools.
You can give curd and yogurt as they contain probiotics.
So consult your doctor for probiotic prescription.
Hope I have answered your query.
Answered: Fri, 8 Mar 2013
I find this answer helpful
Pediatrician Dr. Himanshi Kashyap's  Response
Loose motions during or after antibiotic like augmentin could be antibiotic related .You can give her some probiotics and see if she improves.Vomiting could be due to gastritis post medication .Now since you have stopped the antibiotics wait and watch if her symptoms do not settle and become worse or she gets dehydrated you will need to get her examined again by her docter
Take Care
Answered: Fri, 8 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor